MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2860-B
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00782.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior mesenteric artery using a lantern delivery microcatheter (lantern) and guidewire.It was reported the patient¿s anatomy was highly tortuous.During the procedure, the physician implanted seven ruby coils in the target location.When the next ruby coil was retracted from the aneurysm for reforming, the ruby coil unintentionally detached in the lantern.The physician then retrieved the detached ruby coil and lantern.Subsequently, the physician reinserted the same lantern.When advancing the lantern along the guidewire, the physician encountered resistance.Therefore, the lantern was retrieved again.The physician resumed the procedure with a new lantern.No additional coils were implanted.It was determined the embolization had been completed when the confirmation contrast was performed.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2021-00781.Section h.Box 3.Report source.This report is associated with mfr report number: 3005168196-2021-00782.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11689110
Report Number3005168196-2021-00781
Device Sequence Number11545383
Product Code HCG
UDI-Device Identifier00814548019314
UDI-Public00814548019314
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C2860-B
Device Catalogue NumberRBY2C2860
Device Lot NumberF91859
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Date Report Sent to FDA01/01/2005